MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16D-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE

DEPUY ORTHOPAEDICS INC US S-ROM*SLEEVE PRX ZTT, 16D-SML; S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Model Number 55-0513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hematoma (1884); Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Impaired Healing (2378); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Physical Asymmetry (4573); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
After review of medical records, the patient was revised due to infection.Operative notes reported that at the distal point of the previous incision, there was a large bubble indicative of an evolving sinus tract that was draining.It was very erythematous and swollen.Once it was incised a copious amount of pus come pouring out.There was clearly a dehiscence through the iliotibial band fascia all the way down to the joint.There was still quite a bit of metal stained tissue as this was started as a metallosis case.The abductor tendon has a significant metal staining, however it was intact.We could not disimpact the stem from the sleeve.A trochanteric osteotomy was performed.There was some mild bone loss that was seen on the ct in the posterior wall and superior dome, but nothing too signification.It was indicated that 3 pack rbcs were given.Added revision date, hospital, surgeon, new ips, medical history, dob, age, gender, relevant labs and event date.Corrected doi of stem updated concomitant products.Doi: (b)(6) 2003 (cup,screws,stem,sleeve), doi: (b)(6) 2019 (head, liner), dor: (b)(6) 2019, left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
After review of medical records it was reported that patient visit notes reported that patient had reported delayed wound healing and hematoma, dislocation, pain, swelling and hot red wound.Medical records indicated that the 2nd stage revision for infection was performed on (b)(6) 2020 and patient was implanted with competitors product.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
S-ROM HIP SYSTEM : HIP FEMORAL SLEEVE
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND - 9616671
loughbeg, ringaskiddy co
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581-0988
6107428552
MDR Report Key11664871
Report Number1818910-2021-07904
Device Sequence Number2980465
Product Code LPH
UDI-Device Identifier10603295175230
UDI-Public10603295175230
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number55-0513
Device Catalogue Number550513
Device Lot Number1050653
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer09/22/2021
07/18/2022
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date10/05/2021
07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/17/2002
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX NEUT 36IDX54OD; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINNACLE MULTIHOLE II CUP 54MM; PINNACLE MULTIHOLE II CUP 54MM; PINNACLE MULTIHOLE II CUP 54MM; S-ROM M HEAD 36MM +3; S-ROM M HEAD 36MM +3; S-ROM*SLEEVE PRX ZTT, 16D-SML; SROM STM ST,36+6L NK,11X16X150; SROM STM ST,36+6L NK,11X16X150; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX20MM; PINNACLE MULTIHOLE II CUP 54MM; PINNACLE MULTIHOLE II CUP 54MM; S-ROM M HEAD 36MM +3; S-ROM*SLEEVE PRX ZTT, 16D-SML; SROM STM ST,36+6L NK,11X16X150
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexFemale
Patient Weight71 KG